Clofazimine enteropathy: A rare and underrecognized complication of mycobacterial therapy

Research output: Contribution to journalArticle

7 Scopus citations

Abstract

Clofazimine-induced crystal-storing histiocytosis is a rare complication of treatment previously reported in dermatology literature as a complication of leprosy therapy. We report a case of disseminated Mycobacterium abscessus requiring treatment with high-dose oral clofazimine resulting in enteropathy in a patient who presented with abdominal pain, malnutrition, and melena.

Original languageEnglish (US)
Article numberofw004
JournalOpen Forum Infectious Diseases
Volume3
Issue number3
DOIs
StatePublished - 2016

Keywords

  • Clofazimine
  • Clofazimine-induced enteropathy
  • Crystal storing histiocytosis enteropathy
  • Mycobacterium abscessus
  • Petechial hemorrhage

ASJC Scopus subject areas

  • Oncology
  • Clinical Neurology

Fingerprint Dive into the research topics of 'Clofazimine enteropathy: A rare and underrecognized complication of mycobacterial therapy'. Together they form a unique fingerprint.

  • Cite this